Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 8, 2008, 3:06 AM PST. It took effect at Mar 8, 2008, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 3:06 AM PST (11:06 UTC)
- In effect from
- Mar 8, 2008, 10:00 AM PST
- Expired
- Mar 8, 2008, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 081106 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 306 AM PST SAT MAR 8 2008 NVZ013-090100- /O.NEW.KLKN.WI.Y.0007.080308T1800Z-080309T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 306 AM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. A COLD FRONT WILL MOVE ACROSS NEVADA TODAY...PRODUCING STRONG NORTHWEST WINDS ACROSS NORTHERN NYE COUNTY LATE THIS MORNING THROUGH THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATE THIS MORNING AND CONTINUE INTO THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS WESTERN PORTIONS OF NORTHERN NYE COUNTY...NAMELY THE TONOPAH AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
2 follow-up statements
000 WWUS75 KLKN 082232 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 232 PM PST SAT MAR 8 2008 NVZ013-090300- /O.CON.KLKN.WI.Y.0007.000000T0000Z-080309T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 232 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EVENING HOURS...THEN DIMINISH TO 10 TO 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 090242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 642 PM PST SAT MAR 8 2008 NVZ013-090345- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-080309T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 642 PM PST SAT MAR 8 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAVE SUBSIDED ACROSS NORTHERN NYE COUNTY. THEREFORE... THE WIND ADVISORY IS NO LONGER NECESSARY. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 2:45 PM PST, 12 hours 21 minutes earlier.
Area forecast discussion, Mar 7, 2:45 PM PST, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 245 PM PST FRI MAR 7 2008 .SYNOPSIS...A COLD FRONT WILL BRING A THREAT OF RAIN AND SNOW TO NORTHERN AND CENTRAL NV LATE TONIGHT AND SATURDAY. A COUPLE OF LOW PRESSURE SYSTEMS WILL BRING A THREAT OF PRECIPITATION TO NORTHERN NEVADA ON TUESDAY AND AGAIN ON THURSDAY AND FRIDAY OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. UPPER TROUGH APPROACHING THE PAC NW COAST THIS AFTERNOON WILL SPLIT AS IT COMES ONSHORE TONIGHT WITH THE SRN BRANCH OF ENERGY MOVING ACROSS NRN NV LATE TONIGHT AND SATURDAY. MODELS SIMILAR IN SHOWING MOSTLY LESS THAN A TENTH OF AN INCH OF PRECIPITATION WITH THIS SYSTEM SO EXPECTING LESS THAN AN INCH OF SNOWFALL IN MOST VALLEY LOCATIONS. SNOW SHOWERS WILL LINGER ACROSS ERN NV SATURDAY NIGHT IN WRAP-AROUND FLOW AROUND UPPER LOW OVER UTAH. UPPER RIDGE THEN BUILDS INTO THE GREAT BASIN SUNDAY AND MONDAY. CEC .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. WEAK SHORTWAVE CLIPS NORTHERN NEVADA MONDAY NIGHT. GFS MODEL SHOWING A CHANCE OF SHOWERS NEAR THE OR/ID BORDER...TAPERING DOWN TO SLIGHT CHANCE OVER NORTHERN LANDER/EUREKA COUNTIES. ECMWF MODEL IS DRIER...WITH NO PCP MONDAY NIGHT...AND ONLY A SLIGHT CHANCE OF PCP OVER THE VERY NORTHEASTERN MOST CORNER OF ELKO COUNTY TUESDAY MORNING. CONTINUED TO GO WITH A BLEND OF THE TWO MODELS...RESULTING IN REDUCED POPS OVER CENTRAL NEVADA MONDAY NIGHT...YET KEEPING SLIGHT CHANCE POPS OVER MOST OF NORTHERN NEVADA...WITH CHANCE POPS OVER THE HIGHER TERRAIN OF EXTREME NORTHERN NEVADA. BOTH MODELS SHOW A SLIGHT CHANCE OF PCP OVER NE NEVADA ON TUESDAY WITH THE THREAT OF SHOWERS DIMINISHING TUESDAY NIGHT AS THE SHORTWAVE MOVES EAST INTO UTAH. A FLAT RIDGE BUILD WEDNESDAY OVER THE GREAT BASIN FOR DRY CONDITIONS...HOWEVER WEST-NORTHWESTERLY FLOW SHOULD RESULT IN PARTLY TO MOSTLY CLOUDY SKIES OVER THE NORTHERN TWO THIRDS OF THE CWA. WEAK/FLAT RIDGE GRADUALLY DROPS SOUTH WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH AN INCREASING THREAT OF SHOWERS OVER NORTHERN NEVADA. H7 TEMPS ARE AROUND -2C NORTH...AND 0C CENTRAL NEVADA DURING THIS TIME FRAME...SO SHOWERS SHOULD BE RAIN BELOW 7500-8000 FEET. A STRONGER TROUGH DROPS DOWN INTO THE REGION BEGINNING THURSDAY NIGHT INTO FRIDAY...WITH INCREASING AMOUNTS OF MOISTURE MOVING INTO NORTHERN NEVADA ALONG WITH COOLER TEMPERATURES. NEAR SUNSET FRIDAY EVENING H7 TEMPS OVER NORTHERN NEVADA DROP TO AROUND -8C...SO SHOWERS FRIDAY EVENING AND INTO THE WEEKEND ALONG THE I80 CORRIDOR SHOULD BE SNOW...WITH UP TO A COUPLE INCHES OF SNOW POSSIBLE ALONG AND NORTH OF I80 BY SATURDAY MORNING. ROOD && .AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE INTO THIS EVENING. HIGH PRESSURE BREAKING DOWN LATE THIS EVENING WITH LOWERING CEILINGS AS A STORM SYSTEM APPROACHES FROM THE WEST. THREAT OF SHOWERS INCREASES WEST TO EAST OVERNIGHT TONIGHT...REACHING WMC AROUND MIDNIGHT...ELKO NEAR 4AM...AND ELY EARLY TO MID MORNING. && LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.